Skip to content
My WebMD Sign In, Sign Up
Mouth pain
avatar
ladyhawke posted:
I was diagnosed last year (took 2 yrs.) I've been able to deal with most issues except the constant pain in my mouth( burning, dry tongue) is there anyone else out there with the same problem or is it my meds?
Reply
 
avatar
franr responded:
Hi
Sorry your having these problems with your mouth. Dry mouth sometimes is caused by medications and some fibro patients have it.I recently have had a bad fare and going through same thing. Try biotene oral rinse this can help. drink more water and chew gum and some hard candy.Your dentist can also give you some tips. Make sure to tell your MD he may want to run some blood tests.Is your eyes dry too. Sometimes this runs together. Let us know how you are doing. Fran
 
avatar
ladyhawke replied to franr's response:
Thanks FranR, Yes I'm doing the biotene routine with no results. I also quit smoking (best thing I ever did) because I thought it was causing the problem. I thought I was loosing my mind but now I see its part of FM and just another thing to deal with.. Glad I found this site, very informative!!
 
avatar
An_249441 responded:
One of my problems is recurring thrush, which presents with burning and dry mouth. Could that be part of what's going on?
 
avatar
booch007 replied to An_249441's response:
Yes you can get thrush recurrently if you have sjogrens and the membranes are dry. It sets up the medium for the fungus to grow. You physician should put that all together.

For you though your good bacteria seem to be off as well. Start taking probiotics and use the biotene to moisten the mouth area.

See if he can give you mycelex troaches instead of any swish and swallow liquid, for myself I feel it has a longer "contact" time to kill off the fungus.

Good luck......Nancy B
 
avatar
rosielou replied to booch007's response:
Hi Nancy,

Thank you for writing this about the thrush, I've been getting recurring infections also. The dry mouth side effect of one of my meds is what my doctor thinks starts it, so she gave me a standing Rx for diflucan.

Gargling with water with a few drops of tea tree oil and/or peppermint oil mixed in helps me as a preventative. But Biotene and probiotics are definitely added now to the shopping list for this week, anything to avoid that pain and burning!
 
avatar
booch007 replied to rosielou's response:
Now I have to be a devils advocate.......I was on Cymbalta and I had a terrible time with dry mouth , eyes** and I was having brain buzzes too.

I took a look at "what am I doing?" is the pain relief and change from the med more positive then the negative (risk and benefit) I decided that it wasn't worth the " I think we have to put plugs in your tear ducts to help with the dry eyes.....I just said enough and it was at this time that I developed seratonin syndrome anyway...so it was not a med for me.

You have to look at this med....is there another in the class that would quite make the side effect so drastic. The dose maybe too high and you don't need so much? all this should be discussed with the docs.

To be on Diflucan so much........yes trying the probiotics (I keep mine in the fridge by the way.) BACID being the best on the market and very expensive but it is REAL...and LIVE...

You cannot overdose on probiotic so do your best to get your flora in line...the rinse of biotene is great and there is a gel for the gums that may help for the night.

Sorry you are having so much trouble. I just want you to think about the fork in the road when a med is causing you to do things you didn't need to do before. Look at "is it worth it?" if yes then continue with the fixes....

(Like a doc choosing a water pill for B/P and it cause you to be incontinent and the potassium is low so now you add a pill...you start staying in to not urinate in all the stores til the med wears off........there are a thousand B/P meds that don't make you urinate. he just need to know enough is enough. I don't want that...or a Ca blocker for B/P that swells your ankles to CANKLES..(calf/ankles)LOL...why continue to do this.

So think about the med doing this and IF you must stay on this one....ther should be NO FUNGUS AMOUNG US**...good luck, Nancy B
 
avatar
rosielou replied to booch007's response:
Yep I agree with you about weighing the benefits against the side effects. The drug I'm taking now is nortriptyline, which we subbed in place of amitryptyline because of its side effect of weight gain. I take it for migraines which I get 3 or 4 times a week, and often enough 1 that would last for weeks. The migraines are probably what triggered fibro for me.

What I'm trying to do now is figure out a way to keep the nortriptyline in my bucket with other meds because I finally have some control over the headaches (haven't had one for 10 days!!!)

Thank you - thank you! Your notes about the probiotics and biotene will help me. I'd started with the prppermint and tea tree oil, but clearly need a whole lot more, because you're right, I don't want to be getting thrush in place of migraines. That's not a good trade.

So maybe I can get my body fortified to not be susceptible to thrush and keep this med in my cocktail. If not, oh well, we go back to adjusting the meds.

No fungus among us indeed!

Rosie


Helpful Tips

Vitamin D level checked ***
I encourage everyone who is having pain problems to ask your doctor to check your Vitamin D level......a simple blood test...and so very ... More
Was this Helpful?
214 of 244 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.